Reply To: Really new to this!! Need support
Nikki, you mention age catching up with you, if you don’t mind, how old are you? You mentioned no insurance, are you on medicare? If so the hospital should take you. If you can, try to go to a teaching hospital, they usually have more money to absorb cost for the uninsured, or a non for profit hospital. Could you qualify for medicaid? If you are not sure, ask the social worker at the hospital you were at. She could help you with the paper work if you do in fact qualify.
The pain meds used are as Wayne mentioned, Lyrica, neurotnin (gabapentin) some do use narcotics for the pain as well. If insurance is an issue they will prescribe the neurotnin, Lyrica is VERY expensive. Both of the meds work for nerve pain. You mention the spinal possibly messing up things maybe causing the pain, why do you feel that the spinal is the cause of pain? There is pain after a spinal, typically migraine and at the site but not usually more than 3 days, I would say a week max. The back pain is most probably from the gbs itself.
Regarding your doc not being helpful, explaining things, he really should have explained the possiblity of the weaknes recuirring. From your description of symptoms, it seems that they came on quickly which is indicative of gbs, but if your symptoms reappear, it could be cidp. I am just telling you this so that you are vigilant on tracking your symptoms, new ones compared to old ones. If you should feel increased numbness weakness again it is time to go to the doc again and bring up cidp. It appears that the ivig worked for you right away, has the weakness and pain subsided and are you only left with the back pain?
I know while experiencing your pain this may be hard to believe, but if all of the other symptoms besides the back pain have disappeared, you are blessed. Many with gbs end up paralyzed and recover for long periods of time in the nursing home or hospital. Things will get better, a long time ago a man named Gene came up with a meaning for the acronym gbs…getting better slowly. With your description of your residual sympoms I think you will be lucky.
If you do get the neurotnin, it takes a while to get used to it, regarding operating machinery or driving, so keep that in mind. Good luck to you. If you call up this foundation, you can ask them to send you literature. It is a package that contains several useful pamphlets that come in handy for reference when going to your doc.